Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Albuquerque, NM

February 15, 2014

NWS Albuquerque, NM issued this red flag warning at Feb 15, 2014, 2:16 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 2:16 PM MST (21:16 UTC)
Expired
Feb 15, 2014, 6:00 PM MST
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS85 KABQ 152116
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MST SAT FEB 15 2014

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE EAST CENTRAL
PLAINS AND SUNDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST
HIGHLANDS...LOWER/MIDDLE RIO GRANDE VALLEY AND THE CENTRAL
MOUNTAINS BELOW SIGNIFICANT SNOWPACK EASTWARD TO THE TEXAS STATE
LINE DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND MODERATE
HAINES VALUES...

.DRY AND BREEZY TO WINDY CONDITIONS ALONG WITH MODERATE HAINES VALUES
WILL CONTINUE IN THE EAST CENTRAL PLAINS THROUGH EARLY THIS
EVENING...CREATING CRITICAL FIRE WEATHER CONDITIONS FOR THE NEXT
SEVERAL HOURS. RED FLAG CONDITIONS WILL DEVELOP OVER MUCH OF CENTRAL
NEW MEXICO SUNDAY AFTERNOON AS TEMPERATURES WELL ABOVE SEASONAL
AVERAGES COMBINE WITH A VERY DRY AIRMASS...STRONG WEST WINDS AND
MODERATE HAINES VALUES. THE CRITICAL CONDITIONS WILL DEVELOP FIRST
ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS...EXPANDING WEST AND
SOUTHWESTWARD TO INCLUDE PORTIONS OF THE NORTHWESTERN HIGHLANDS
AND RIO GRANDE VALLEY. FIRE DANGER IS FORECAST TO BE HIGH THOUGH
HAINES VALUES ARE NOT EXPECTED TO EXCEED MODERATE/FIVE.

NMZ103-152230-
/O.CAN.KABQ.FW.A.0006.140216T1900Z-140217T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
216 PM MST SAT FEB 15 2014

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

LOW HAINES VALUES IN THIS PORTION OF THE FORECAST AREA WILL KEEP
CRITICAL FIRE WEATHER CONDITIONS IN CHECK SUNDAY AFTERNOON AND
EARLY EVENING.

$$

NMZ108-160100-
/O.UPG.KABQ.FW.A.0006.140216T1900Z-140217T0200Z/
/O.NEW.KABQ.FW.W.0006.140216T1900Z-140217T0200Z/
/O.NEW.KABQ.FW.W.0005.140215T2116Z-140216T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
216 PM MST SAT FEB 15 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 7 PM MST SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL CONDITIONS WILL CONTINUE IN THE EAST
  CENTRAL PLAINS UNTIL EARLY THIS EVENING. CRITICAL CONDITIONS
  WILL RE-DEVELOP BY MID DAY SUNDAY...PERSISTING UNTIL SHORTLY
  AFTER SUNSET.

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104>107-160100-
/O.UPG.KABQ.FW.A.0006.140216T1900Z-140217T0200Z/
/O.NEW.KABQ.FW.W.0006.140216T1900Z-140217T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
216 PM MST SAT FEB 15 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
  INITIALLY OVER THE NORTHEAST PLAINS BY MIDDAY SUNDAY EXPANDING
  SOUTHWESTWARD TO INCLUDE PORTIONS OF WESTERN AND CENTRAL NEW MEXICO
  IN THE AFTERNOON...CONTINUING THROUGH EARLY EVENING SUNDAY.

* 20 FOOT WINDS...WESTERLY 20 TO 25 MPH WITH GUSTS BETWEEN 30 
  AND 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
406 
WWUS85 KABQ 152131 CCA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MST SAT FEB 15 2014

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE EAST CENTRAL
PLAINS DUE TO STRONG WEST WINDS...LOW RELATIVE HUMIDITY AND
MODERATE HAINES VALUES...

...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHWEST HIGHLANDS...LOWER/MIDDLE RIO GRANDE VALLEY AND THE
CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK EASTWARD TO THE TEXAS
STATE LINE DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND
MODERATE HAINES VALUES...

.DRY AND BREEZY TO WINDY CONDITIONS ALONG WITH MODERATE HAINES VALUES
WILL CONTINUE IN THE EAST CENTRAL PLAINS THROUGH EARLY THIS
EVENING...CREATING CRITICAL FIRE WEATHER CONDITIONS FOR THE NEXT
SEVERAL HOURS. RED FLAG CONDITIONS WILL DEVELOP OVER MUCH OF CENTRAL
NEW MEXICO SUNDAY AFTERNOON AS TEMPERATURES WELL ABOVE SEASONAL
AVERAGES COMBINE WITH A VERY DRY AIRMASS...STRONG WEST WINDS AND
MODERATE HAINES VALUES. THE CRITICAL CONDITIONS WILL DEVELOP FIRST
ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS...EXPANDING WEST AND
SOUTHWESTWARD TO INCLUDE PORTIONS OF THE NORTHWESTERN HIGHLANDS
AND RIO GRANDE VALLEY. FIRE DANGER IS FORECAST TO BE HIGH THOUGH
HAINES VALUES ARE NOT EXPECTED TO EXCEED MODERATE/FIVE.

NMZ103-152230-
/O.CAN.KABQ.FW.A.0006.140216T1900Z-140217T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
229 PM MST SAT FEB 15 2014

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

LOW HAINES VALUES IN THIS PORTION OF THE FORECAST AREA WILL KEEP
CRITICAL FIRE WEATHER CONDITIONS IN CHECK SUNDAY AFTERNOON AND
EARLY EVENING.

$$

NMZ108-160115-
/O.UPG.KABQ.FW.A.0006.140216T1900Z-140217T0200Z/
/O.NEW.KABQ.FW.W.0006.140216T1900Z-140217T0200Z/
/O.NEW.KABQ.FW.W.0005.140215T2129Z-140216T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
229 PM MST SAT FEB 15 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 7 PM MST SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL CONDITIONS WILL CONTINUE IN THE EAST
  CENTRAL PLAINS UNTIL EARLY THIS EVENING. CRITICAL CONDITIONS
  WILL RE-DEVELOP BY MID DAY SUNDAY...PERSISTING UNTIL SHORTLY
  AFTER SUNSET.

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104>107-160115-
/O.UPG.KABQ.FW.A.0006.140216T1900Z-140217T0200Z/
/O.NEW.KABQ.FW.W.0006.140216T1900Z-140217T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
229 PM MST SAT FEB 15 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
  INITIALLY OVER THE NORTHEAST PLAINS BY MIDDAY SUNDAY EXPANDING
  SOUTHWESTWARD TO INCLUDE PORTIONS OF WESTERN AND CENTRAL NEW MEXICO
  IN THE AFTERNOON...CONTINUING THROUGH EARLY EVENING SUNDAY.

* 20 FOOT WINDS...WESTERLY 20 TO 25 MPH WITH GUSTS BETWEEN 30 
  AND 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
927 
WWUS85 KABQ 160100
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MST SAT FEB 15 2014

...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHWEST HIGHLANDS...LOWER/MIDDLE RIO GRANDE VALLEY AND THE
CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK EASTWARD TO THE TEXAS
STATE LINE DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND
MODERATE HAINES VALUES...

.WINDS ARE COMING DOWN ACROSS MUCH OF THE RED FLAG WARNED AREA...
GENERALLY BELOW CRITICAL THRESHOLDS BY 6 PM MDT. RED FLAG 
CONDITIONS WILL DEVELOP OVER MUCH OF EAST...CENTRAL AND WEST
CENTRAL NEW MEXICO SUNDAY AFTERNOON AS UNSEASONABLY WARM 
TEMPERATURES COMBINE WITH A VERY DRY AIRMASS...STRONG WEST WINDS
AND HAINES VALUES IN THE 4 TO 5 RANGE. CRITICAL CONDITIONS WILL
DEVELOP FIRST ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS...
EXPANDING WEST AND SOUTHWESTWARD ACROSS THE SANDIA AND MANZANO
MOUNTAINS...MUCH OF THE RIO GRANDE VALLEY AND INTO WEST CENTRAL
NEW MEXICO. 

NMZ108-161500-
/O.EXP.KABQ.FW.W.0005.000000T0000Z-140216T0100Z/
/O.CON.KABQ.FW.W.0006.140216T1900Z-140217T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
600 PM MST SAT FEB 15 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY. 

* AREA AND TIMING...CRITICAL CONDITIONS WILL REDEVELOP BY MID DAY
  SUNDAY...PERSISTING UNTIL SHORTLY AFTER SUNSET.

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104>107-161500-
/O.CON.KABQ.FW.W.0006.140216T1900Z-140217T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
600 PM MST SAT FEB 15 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
  INITIALLY OVER THE NORTHEAST AND EAST CENTRAL PLAINS BY MIDDAY
  OR EARLY AFTERNOON SUNDAY...EXPANDING WEST AND SOUTHWEST TO
  INCLUDE MUCH OF WEST AND CENTRAL NEW MEXICO IN THE AFTERNOON...
  CONTINUING THROUGH EARLY EVENING SUNDAY.

* 20 FOOT WINDS...WESTERLY 20 TO 25 MPH WITH GUSTS BETWEEN 30 
  AND 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 15, 11:02 AM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 15, 11:02 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1102 AM MST SAT FEB 15 2014

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. STRONG WEST
TO NW WINDS AT MT TOP LEVEL WILL GRADUALLY SUBSIDE DURING THE
AFTERNOON AS SPEED MAX MOVES SEWD INTO WEST TX. SHALLOW AND DRY
BACKDOOR COLD FRONT SAGS SWD INTO NE NM THIS EVENING. FRONT PROGRESSES
FROM NEAR KCAO AROUND 00Z TO KTCC AROUND 06Z TO KCNV BY 09Z THEN
GRADUALLY DISSIPATES. LCL IFR CIGS POSSIBLE NE AND EAST- CENTRAL
PLAINS TONIGHT BEHIND THE FRONT BTWN 08Z-12Z. W-SW MT TOP LEVEL
FLOW ALOFT GRADUALLY STRENGTHENS OVERNIGHT INTO SUNDAY MORNING...BRINGING
INCREASING W-SW SFC WINDS AT ALL TAF SITES DURING THE LATE MORNING
SUNDAY.

33

&&

.PREV DISCUSSION...334 AM MST SAT FEB 15 2014...
.SYNOPSIS...
RECORD OR NEAR RECORD BREAKING TEMPERATURES ARE EXPECTED THIS
WEEKEND ACROSS THE LAND OF ENCHANTMENT. ADDITIONALLY...CRITICAL FIRE
WEATHER CONDITIONS ALSO EXPECTED...ESPECIALLY SUNDAY...AS DRY
CONDITIONS PERSIST AND WINDY CONDITIONS DEVELOP. ABOVE NORMAL
TEMPERATURES WILL CONTINUE MONDAY THROUGH WEDNESDAY...THOUGH NOT
QUITE AS WARM AS THIS WEEKEND. A COUPLE OF UPPER LEVEL DISTURBANCES
MAY BRUSH NORTHERN NM LATER IN THE WEEK...THOUGH NEITHER WILL BRING
MUCH PRECIPITATION...ONLY MORE WIND AND CRITICAL FIRE WEATHER
CONCERNS.

&&

.DISCUSSION...
HAVE NOT SEEN AS MUCH MOUNTAIN WAVE ACTIVITY THIS MORNING AS
COMPARED TO YESTERDAY...THOUGH THERE IS SOME PERSISTENT BREEZINESS
AT KAXX AND KCQC. THE INVERSION ABOVE MOUNTAIN TOP IS PROBABLY TOO
HIGH ABOVE MTN TOP AND/OR THE WIND DIRECTION IS NOT PERPENDICULAR TO
THE MOUNTAIN RANGE ENOUGH TO HAVE A SIGNIFICANT IMPACT. BETTER
CONDITIONS EXIST FURTHER NORTH IN COLORADO WHERE HIGH WIND SPEEDS
HAVE BEEN RECORDED. WITH THAT SAID...THE 700MB WINDS ARE PROGGED TO
INCREASE THRU 12Z OR SO...SO WILL LEAVE WIND ADVISORY INTACT FOR
NOW...THOUGH CONFIDENCE IS NOT HIGH THAT WE WILL SEE GUSTS AS HIGH
AS YDAY MORNING.

OTHERWISE...SPRING-LIKE CONDITIONS REMAIN ON TAP THIS WEEKEND.
RECORD OR NEAR RECORD WARMTH IS ANTICIPATED BOTH DAYS AS TEMPS SOAR
UP TO 25 DEGREES ABOVE NORMAL. SOME BREEZES...TO LOCALLY WINDY
CONDITIONS...ARE EXPECTED THIS AFTERNOON ALONG AND EAST OF THE
CENTRAL MTN CHAIN...FAVORING THE I-40 CORRIDOR. HOWEVER...STRONGER
WINDS ARE EXPECTED ON SUNDAY AS THE FLOW BECOMES MORE ZONAL AND LEE
SIDE TROUGHING STRENGTHENS.

A WEAK WAVE WILL CROSS OVER COLORADO SUNDAY NIGHT AND AN ASSOCIATED
BACK DOOR FRONT WILL SLIDE DOWN THE PLAINS EARLY MONDAY.
TEMPERATURES WILL BE LOWER AREAWIDE ON MONDAY...BUT UP TO 15 DEGREES
OF COOLING IS EXPECTED ACROSS THE PLAINS. EVEN WITH THE SIGNIFICANT
COOLING...TEMPERATURES SHOULD REMAIN ABOVE NORMAL.

ZONAL FLOW WILL PERSIST THROUGH WEDNESDAY AND TEMPS WILL REMAIN UP
TO 15 DEGREES ABOVE NORMAL. SOME BREEZES ARE ALSO FORECAST TUES AND
WED.

ECMWF CONTINUES TO SHOW A STRONGER TROUGH MOVING ACROSS NORTHERN NM
WEDNESDAY NIGHT...PERHAPS SQUEAKING OUT A LITTLE QPF OVER THE
NORTHERN MTNS. HOWEVER...THE GEM AND GFS SHOW A MUCH BROADER TROUGH
WILL NO PRECIP POTENTIAL.  ANOTHER BACK DOOR FRONT MAY ARRIVE ON
THURSDAY.  THEN MODELS INDICATE ANOTHER SYSTEM MAY BRUSH NORTHERN NM
LATE IN THE WEEK. HOWEVER...ATTM...NOT EXPECTING MUCH PRECIP...ONLY
WINDIER CONDITIONS.

34

&&

.FIRE WEATHER...
DRY NORTHWEST THEN WEST FLOW ALOFT TO PERSIST THROUGH THE WEEK AND
COMBINED WITH SOME BREEZY TO WINDY AFTERNOONS WILL RESULT IN PERIODS
OF CRITICAL FIRE WEATHER CONDITIONS.

TODAY...THE UPPER LEVEL RIDGE WILL GRADUALLY FLATTEN. MODERATE TO
STRONG UPPER LEVEL FLOW AND A STRENGTHENING LEE TOUGH WILL RESULT IN
BREEZY TO WINDY CONDITIONS FAVORING THE HIGH TERRAIN AND EAST
CENTRAL PLAINS. TEMPERATURES WILL APPROACH OR EXCEED RECORD HIGHS MOST
ZONES. CRITICAL FIRE WEATHER CONDITIONS LOOK TO DEVELOP ALONG
PORTIONS OF THE I 40 CORRIDOR FOR A FEW HOURS THIS AFTERNOON. HAINES
VALUES OF 5 ARE FORECAST FOR PORTIONS OF THE EASTERN ZONES...WHILE
OBSERVED FIRE DANGER FOR FRIDAY WAS MODERATE FOR MUCH OF THE EAST
CENTRAL PLAINS.  THUS...A MARGINAL SITUATION AND THE FIRE WEATHER
WATCH WAS CANCELED FOR TODAY. VENTILATION TO BE VERY GOOD TO
EXCELLENT MOST ZONES.

OVERNIGHT RH RECOVERIES TO BE FAIR TO POOR MOST ZONES EXCEPT THE
EXTREME NORTH. A WEAK WIND SHIFT WILL NUDGE INTO THE NORTHEAST
AROUND SUNSET SUPPORT BETTER RECOVERS ALONG EXTREME EASTERN
LOCATIONS.

UPPER LEVEL FLOW TO BE NEARLY ZONAL BY SUNDAY AS A SHORTWAVE
APPROACHES THEN CROSSES NORTHERN NEW MEXICO. WEST WINDS SHOULD BE
STRONGER AND MIN RH WILL BE BELOW 15 PERCENT ALL BUT THE NORTHERN
HIGH TERRAIN WITH SINGLE DIGIT MIN RH EAST CENTRAL ZONES. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA. NORTHWEST AND
NORTHERN HIGH TERRAIN LOCATIONS ARE NOT INCLUDED...AND THE SOUTHWEST
HIGH TERRAIN MAY NEED TO BE ADDED. HAINES VALUES REMAIN BELOW 5 SO
NOT READY TO UPGRADE TO A WARNING AT THIS TIME.

COOLER AIR AND LIGHTER WINDS ON MONDAY SHOULD PROVIDE A BRIEF BREAK
IN CRITICAL CONDITIONS...BUT A DRY AND BREEZY TO WINDY REGIME WILL
BE BACK IN PLACE FOR MUCH OF THE WORK WEEK.  CURRENT GRIDS DEPICT
CRITICAL CONDITIONS ON TUESDAY...WEDNESDAY AND FRIDAY...WHICH COULD
BE THE WINDIEST DAY OF THE WEEK AS EXTENDED MODELS AGREE ON BROAD
TROUGH CROSSING THE STATE.

05

&&

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103>108.

&&

11
Hazardous weather outlook, Feb 15, 6:00 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SAT FEB 15 2014

NMZ501>540-161300-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS
AFTERNOON ACROSS THE CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS WHERE
LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY
ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. HOWEVER...AT LEAST
LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE
TUESDAY...WEDNESDAY AND FRIDAY. WIND GUSTS BETWEEN 40 AND 50 MPH MAY
CREATE AREAS OF BLOWING DUST...ESPECIALLY ON SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:16 PM MSTRed Flag WarningABQBernalillo, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 5 more29 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.